MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Entrapment of Device (1212); Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that coil detachment occurred requiring snaring for removal.A 6mm x 20cm interlock coil was selected for embolization of hepatic artery.During the procedure, right hepatic embolization was planned for the patient, but the coil went to gastroduodenal artery (gda).Resheathing was done inside the microcatheter, but the coil has detached inside the microcatheter from delivery wire.Snare was used to remove the coil from gda, as 95% of the coil was in patient body and only 5% was in the microcatheter.The procedure was completed using an alternate device and no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.A visual inspection was performed, and it was observed that the main coil, the introducer sheath, the pusher wire and rhv were returned.It was observed that the main coil was bent/kinked and stretched at the primary coil and zap tip section.A part of the original pouch was returned, and it was observed that the pouch information matches with the complaint information.No more damages were observed during visual inspection.The functional could not be performed due the main coil and the pusher wire are not interlocking.Dimensional inspection of the main coil revealed the components were within specifications.No other issues were identified during the product analysis.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17460227
Report Number2124215-2023-39233
Device Sequence Number7189716
Product Code KRD
UDI-Device Identifier08714729765004
UDI-Public08714729765004
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2025
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0030154331
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexFemale
Patient RaceAsian